MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HANDLE T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL NAIL HANDLE T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18061002
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
During a routine inspection of hospital's inventory, one of the two prongs on the tibial nail holding arm that keep the arm from rotating was found to be broken off.No associated procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that 1 nail handle t2 tibia was alleged of issue broken instrument could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The product shows signs of extensive usage.One of the two prongs on the tibial nail holding arm that keep the arm from rotating has been visually confirmed to be broken off.The appearance/structure of the breakage surface and the course of the breakage line suggest that the returned product broke in a brittle forced fracture due to bending overload.Thus, based on the product inspection the root cause can be attributed to a user related issue.Stryker devices are inspected before being released for distribution, thus, we can exclude any indications of material, manufacturing or design related problems within the product.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that if any further information is provided, the complaint report will be updated.

Brand Name
NAIL HANDLE T2 TIBIA
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8210633
Report Number0009610622-2019-00003
Device Sequence Number18882642
Product Code LXH
UDI-Device Identifier04546540196538
UDI-Public04546540196538
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18061002
Device Lot NumberKHI164748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;